Thunderstorm Wind, Quay
- When
- June 2, 6:08 PM MST
- Where
- Quay County, 8 mi E of Tucumcari
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 35.170, -103.588
Continued deep moisture and instability over the eastern plains of New Mexico resulted in strong thunderstorms with heavy rain over portions of the eastern plains. An outflow boundary from a thunderstorm in Quay county produced a wind gust to 60 mph.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ABQ wrote it up.
Continued deep moisture and instability over the eastern plains of New Mexico resulted in strong thunderstorms with heavy rain over portions of the eastern plains. An outflow boundary from a thunderstorm in Quay county produced a wind gust to 60 mph.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jun 2, 2:00 PM MST, 4 hours 8 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 300 PM MDT SAT JUN 2 2007 .DISCUSSION...MORE OR LESS SAME PATTERN FOR NM...DIFFERENT DAY...AS STORMS FIRING OVER N UNION COUNTY AND THE HIGHER TERRAIN TO W AND SW...MOVING TO SE. POTENTIAL FOR SEVERE STORMS AGAIN ACROSS MUCH OF E NM WITH EMPHASIS ON N AND CENTRAL SECTIONS OF THAT AREA. ONE QUASI NEGATIVE ASPECT IS MINIMAL INFLOW INTO STORMS...NOT NONEXISTANT BUT ON LOW END. STILL ENOUGH OTHER FAVORABLE ELEMENTS FOR STRONG TO SEVERE STORMS THAT AT LEAST A FEW LOW END SEVERE STILL A PRETTY GOOD BET. AT LEAST 2 MORE DAYS OF SIMILAR CONDITIONS WITH SMALLER CHANCE YET FOR TUE. A FEW WEAK TO MODERATE MOIST INTRUSIONS STILL A FAIRLY GOOD BET FOR AT LEAST 2 OF THE NEXT 3 NIGHTS BRING LOW CHANCES OF ISOLATED HIGH BASED DRY OR MIXED WET AND DRY STORMS W OF CENTRAL MT CHAIN. BEFORE STRONGER WESTERLIES ALOFT AND STRENGTHENING SFC PRESSURE GRADIENT REALLY DRY OUT THE STATE MID TO LATE WEEK. CRITICAL FIRE DANGER CONDITIONS WILL BE FAIRLY LIKELY IN AFTERNOON FOR MUCH OF FORECAST AREA BY AT LEAST WED AND MAY LINGER TO ABOUT THE END OF THE WEEK. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 51 89 52 91 / 5 5 10 10 GALLUP.......................... 42 85 43 87 / 5 5 5 5 GRANTS.......................... 41 85 46 86 / 5 10 10 20 GLENWOOD........................ 48 92 48 92 / 5 0 5 5 CHAMA........................... 41 77 38 77 / 10 20 20 20 LOS ALAMOS...................... 51 77 50 80 / 10 10 20 20 RED RIVER....................... 35 69 36 70 / 20 30 20 30 TAOS............................ 42 78 43 79 / 20 20 20 20 SANTA FE........................ 49 80 50 82 / 10 20 20 20 SANTA FE AIRPORT................ 52 82 52 84 / 10 10 20 20 ESPANOLA........................ 49 85 46 87 / 10 20 20 20 ALBUQUERQUE HEIGHTS............. 61 87 62 88 / 10 10 10 10 ALBUQUERQUE VALLEY.............. 56 88 57 89 / 10 10 10 10 ALBUQUERQUE FOOTHILLS........... 58 85 59 86 / 10 10 20 20 ALBUQUERQUE WEST MESA........... 58 91 59 88 / 10 10 10 20 SOCORRO......................... 56 90 56 89 / 5 10 10 10 SANDIA PARK/CEDAR CREST......... 52 84 50 83 / 10 10 20 20 MORIARTY/ESTANCIA............... 47 83 46 82 / 10 10 20 20 CARRIZOZO....................... 52 88 51 88 / 10 10 10 10 RUIDOSO......................... 52 78 50 77 / 10 10 10 10 RATON........................... 47 76 45 79 / 30 30 20 30 LAS VEGAS....................... 47 76 46 77 / 20 30 20 30 ROY............................. 51 74 51 75 / 30 30 30 30 CLAYTON......................... 54 77 54 80 / 40 30 40 30 SANTA ROSA...................... 57 85 56 85 / 20 30 20 20 TUCUMCARI....................... 58 83 58 84 / 30 30 30 30 FORT SUMNER..................... 59 87 59 87 / 20 30 30 20 CLOVIS.......................... 58 84 57 83 / 30 30 40 20 PORTALES........................ 58 87 58 85 / 30 30 30 20 ROSWELL......................... 62 90 63 88 / 10 20 20 20 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 43
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 550 AM MDT SAT JUN 2 2007 NMZ001>021-026-031200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 550 AM MDT SAT JUN 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER EASTERN NEW MEXICO THIS AFTERNOON AND EVENING...FROM RATON TO LAS VEGAS... VAUGHN AND ROSWELL EAST TO THE TEXAS STATE LINE. LARGE HAIL UP TO THE SIZE OF GOLF BALLS...ONE AND THREE QUARTER INCHES...WILL BE THE MAIN SEVERE WEATHER THREAT. IN ADDITION...WINDS COULD GUST TO 65 MPH. AN ISOLATED TORNADO CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS AGAIN OVER EASTERN NEW MEXICO SUNDAY AND MONDAY AFTERNOON AND EVENING. LARGE HAIL AND HIGH WINDS...ALONG WITH TORRENTIAL RAIN AND AN ISOLATED TORNADO ARE ALL POSSIBLE. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED BETWEEN 300 PM AND 1000 PM MDT OVER EASTERN NEW MEXICO...FROM ROUGHLY RATON TO LAS VEGAS...VAUGHN AND ROSWELL EAST TO THE TEXAS STATE LINE. 40
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 430 PM MDT SAT JUN 2 2007 NMZ005>007-012-022315- CONCHAS LAKE/GUADALUPE COUNTY-FAR NORTHEAST PLAINS-HARDING COUNTY-NORTHEAST HIGHLANDS- 430 PM MDT SAT JUN 2 2007 ...LINE OF STRONG THUNDERSTORMS MOVING OVER NORTHEAST NEW MEXICO... AT 426 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO 45 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER ALONG A LINE EXTENDING FROM CLAYTON TO ABBOTT TO 8 MILES SOUTHEAST OF VALMORA. MOVEMENT WAS SOUTH AT 10 MPH. LOCATIONS IN THE PATH OF THESE STORMS INCLUDE CHICOSA LAKE STATE PARK...FARLEY...GLADSTONE...MAES...MILLS AND MOUNT DORA. THESE STORMS WERE NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...PERSONS IN THE PATH OF THESE STORMS ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. DPORTER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 523 PM MDT SAT JUN 2 2007 NMZ006-007-030000- FAR NORTHEAST PLAINS-HARDING COUNTY- 523 PM MDT SAT JUN 2 2007 ...STRONG THUNDERSTORM MOVING OVER EASTERN HARDING AND SOUTHERN UNION COUNTIES... AT 521 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 45 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 13 MILES WEST OF SEDAN. MOVEMENT WAS SOUTH AT 10 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL SOUTH CENTRAL UNION COUNTY AND RURAL NORTHEASTERN HARDING COUNTY...INCLUDING HIGHWAYS 402 AND 562. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. DPORTER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 527 PM MDT SAT JUN 2 2007 NMZ005-012-030000- CONCHAS LAKE/GUADALUPE COUNTY-NORTHEAST HIGHLANDS- 527 PM MDT SAT JUN 2 2007 ...STRONG THUNDERSTORM MOVING OVER SOUTHEAST SAN MIGUEL COUNTY... AT 526 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 45 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 5 MILES NORTHEAST OF VARIADERO. MOVEMENT WAS SOUTHEAST AT 15 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE CONCHAS. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. DPORTER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 605 PM MDT SAT JUN 2 2007 NMZ005-030030- NORTHEAST HIGHLANDS- 605 PM MDT SAT JUN 2 2007 ...STRONG THUNDERSTORM MOVING OVER CENTRAL COLFAX COUNTY... AT 603 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 6 MILES NORTH OF SPRINGER. MOVEMENT WAS SOUTHEAST AT 10 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE ABBOTT AND MAXWELL AS WELL AS PORTIONS OF INTERSTATE 25. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. DPORTER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 644 PM MDT SAT JUN 2 2007 NMZ005-030115- NORTHEAST HIGHLANDS- 644 PM MDT SAT JUN 2 2007 ...STRONG THUNDERSTORM MOVING OVER CENTRAL COLFAX COUNTY... AT 640 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 7 MILES NORTHWEST OF SPRINGER. MOVEMENT WAS SOUTHEAST AT 15 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE SPRINGER LAKES...AND INTERSTATE 25 JUST NORTH OF SPRINGER. MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE AREA.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 650 PM MDT SAT JUN 2 2007 NMZ013-030115- QUAY COUNTY- 650 PM MDT SAT JUN 2 2007 ...STRONG THUNDERSTORM MOVING OVER WESTERN AND CENTRAL QUAY COUNTY... AT 648 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER NEAR MONTOYA. MOVEMENT WAS SOUTHEAST AT 25 MPH. OTHER STRONG STORMS WERE DETECTED NEAR PALOMAS. LOCATIONS IN THE PATH OF THESE STORMS INCLUDE INTERSTATE 40 FROM MONTOYA TO PALOMAS AND RURAL WEST CENTRAL QUAY COUNTY. MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE AREA.
The Cannon AFB radar (KFDX), 60 km away, was scanning. The volume nearest the first event began at 01:09 UTC.
1 thunderstorm wind, 1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2007Every state in 2007This day in weather historyWarnings in New Mexico, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 24369, 25215.